Pennsylvania, 2011

Hail and Damaging Winds in Pennsylvania, June 11, 2011

June 11, 2011 · NWS CTP · 10 events in 3 counties and zones

Severe thunderstorms produced localized damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Severe thunderstorms produced localized damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 11, 3:14 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 11, 3:14 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EDT SAT JUN 11 2011

.SYNOPSIS...
THE REGIONS REMAINS IN A WARM AND MOIST AIR MASS THIS AFTERNOON.
LOOK FOR SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE. SOME
OF THESE STORMS WILL BRING HEAVY RAINFALL ESPECIALLY IN THE
SOUTHEAST PORTION OF THE FORECAST AREA WHERE A FLASH FLOOD WATCH
IS IN EFFECT UNTIL 12AM SUNDAY MORNING. A FRONTAL SYSTEM WILL PUSH
SOUTH ACROSS THE REGION LATE TONIGHT BRINGING AN END TO THE
PRECIPITATION AND COOLER AND MUCH DRIER TEMPERATURES TO BEGIN THE
NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RADAR STARTING TO SHOW INCREASE IN ACTIVITY AS DAYTIME HEATING
MAXIMIZES. STORM MOVEMENT WILL BE SE AT NEAR 20 KNOTS. NOT
EXPECTING BIG HAIL OR STRONG WINDS WITH THESE...MORE LIKELY VERY
HEAVY RAINFALL WITH PLENTY OF LIGHTNING AND THUNDER. 12Z NAM12
AND RECENT HRRR RUNS SHOWS STRONG CONVECTION FORMING ACROSS
CENTRAL PA AND INTENSIFYING ACROSS SE ZONES. GIVEN LAST NIGHTS
RAINFALL AND STREAM RISES AND POTENTIAL FOR HEAVY RAIN IN A SHORT
PERIOD OF TIME WE ISSUED A FLASH FLOOD WARNING FOR SE COUNTIES
THROUGH MIDNIGHT TONIGHT. FRONTAL SYSTEM ARRIVES OVERNIGHT WITH
DEW POINTS DROPPING AND PRECIPITATION ENDING FROM THE NW.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FOCUS OF PRECIPITATION SUNDAY MORNING ON SE HALF OF CWA AS FRONTAL
SYSTEM SHOULD HAVE MADE THROUGH THE REST OF THE AREA. LOOK FOR
COOLER TEMPERATURES AND LOWER HUMIDITY'S AS THE DAY PROGRESSES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WEAK FRONTAL BOUNDARY EXITING TO THE SE SUN NIGHT WILL KEEP
MENTION OF A LINGERING SHOWER IN THE SE. TEMPS WILL BE COOLER
/BELOW NORMAL/ FOR SUN/MON. LOW CHANCE FOR A SHOWER/TSTM ON
MONDAY INTO TUESDAY AS WEAK TROUGH IN THE WAKE OF DEPARTING LOW
EDGES SOUTHWARD TOWARD THE PA/NY BORDER WITH A BIT OF MID LEVEL
SUPPORT.

AFTER THAT...RIDGING RETURNS FOR MIDWEEK AS WED/THU WILL SEE A
RETURN OF WARMER TEMPERATURES /AT OR SLIGHTLY ABOVE
NORMAL/...THOUGH GFS/ECMWF BECOME OUT OF PHASE BY THIS TIME. THE
NEXT CHC OF RAIN SHOULD HOLD OFF UNTIL AT LEAST WED NIGHT...WHEN
AN MCS MAY ENCROACH FROM THE WEST. INCREASING CHANCES FOR
SCATTERED TSTMS THUR-FRI AS THE SFC HIGH AND UPPER RIDGE WEAKEN
AND SLIDE OFF THE MID ATLC COAST...ALLOWING A FNTL SYS TO APPROACH
THE REGION FROM THE MIDWEST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS THE NORTHERN AND
WESTERN PORTIONS OF THE STATE THIS AFTERNOON. SHORT TERM MODEL
GUIDANCE SUGGESTS THAT THESE STORMS SHOULD ORGANIZE INTO A LINE
OF POSSIBLE STRONG STORMS AND MOVE EASTWARD ACROSS THE STATE LATE
THIS AFTERNOON AND INTO THE EVENING. HAVE INCLUDED VCTS AND AND
CB AT ALL SITES...NO TSRA DUE TO LOW CONFIDENCE THAT A STORM WILL
HIT ANY ONE SITE. WILL AMEND AS NEEDED. COLD FRONT WILL MOVE
THROUGH OVERNIGHT AND INTO THE EARLY MORNING. BR/FG AND LOW
STRATUS WILL BE A CONCERN BY EARLY MORNING.

OUTLOOK...

SUN...VFR.

MON-THU MAINLY VFR.

&&

.HYDROLOGY...
WENT AHEAD AND ENDED FLOOD WARNINGS FOR SWATARA CREEK AS THE CREST
OCCURRED AND THE CREEK IS FALLING AND MARFC FORECAST DOES NOT SHOW
ADDITIONAL RAINFALL WILL RESULT IN RENEWED RISES THERE. WILL
CONTINUE FLASH FLOOD WATCH AS HEAVY RAIN FROM ANY THUNDERSTORMS
THIS EVENING COULD BRING FAST RISES TO SMALL STREAMS AND POTENTIAL
FLASH FLOODING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ056>059-
063>066.

&&

SYNOPSIS...ROSS/DEVOIR/CERU
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...KREKELER
HYDROLOGY...
Hazardous weather outlook, Jun 11, 9:54 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT SAT JUN 11 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
121500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
1054 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ056>059-063>066-121500-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1054 AM EDT SAT JUN 11 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE
LOCALLY HEAVY RAINFALL...HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 11, 3:42 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT JUN 11 2011

PAZ026>028-112145-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
442 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN
HUNTINGDON...SOUTHWESTERN JUNIATA AND SOUTHWESTERN MIFFLIN COUNTIES
THROUGH 545 PM EDT...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAYSTOWN DAM...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. A
15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL ALSO FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR MILL CREEK AROUND 450 PM...MOUNT UNION
AROUND 500 PM...NEWTON HAMILTON AROUND 510 PM...ALLENSVILLE AROUND
520 PM...MCVEYTOWN AROUND 530 PM AND BLACKLOG AROUND 540 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522.

LAT...LON 4062 7764 4035 7765 4040 7808 4048 7812
      4054 7807

FORECASTER: LAMBERT
Special weather statement, Jun 11, 4:36 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT SAT JUN 11 2011

PAZ036-063-112230-
CUMBERLAND PA-FRANKLIN PA-
536 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 630 PM EDT...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLOW HILL...MOVING
TO THE EAST SOUTHEAST AT 20 MPH.

BRIEF WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM. A 10 TO 15
MINUTE PERIOD OF HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR ROXBURY AROUND 540 PM...ORRSTOWN AROUND 550
PM...SHIPPENSBURG AROUND 600 PM AND WALNUT BOTTOM AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 195...I-81 BETWEEN
MILE MARKERS 24 AND 36.

LAT...LON 4007 7784 4013 7782 4015 7778 4013 7733
      3998 7742 3998 7743

FORECASTER: LAMBERT
Special weather statement, Jun 11, 4:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT SAT JUN 11 2011

PAZ034>036-112230-
BEDFORD PA-FRANKLIN PA-FULTON PA-
546 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLINTSTONE...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SOME LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR INGLESMITH
AROUND 600 PM...BARNES GAP AROUND 610 PM...LOCUST GROVE AROUND 620
PM AND COVE MILLS AROUND 630 PM.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 155 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
522.

LAT...LON 3972 7866 3989 7865 3990 7800 3972 7799

FORECASTER: KREKELER
Special weather statement, Jun 11, 5:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT SAT JUN 11 2011

PAZ042-112245-
SULLIVAN PA-
602 PM EDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SULLIVAN COUNTY
THROUGH 645 PM EDT...

AT 557 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FORKSVILLE TO LAPORTE...MOVING NORTHEAST AT 20 MPH.

BRIEF WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR DUSHORE AROUND 620 PM.

THIS WILL IMPACT ROUTE 220.

LAT...LON 4146 7624 4133 7644 4137 7668 4149 7674
      4158 7665 4155 7624 4154 7621

FORECASTER: LAMBERT
Special weather statement, Jun 11, 5:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT SAT JUN 11 2011

PAZ026-034-035-112330-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
628 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
BEDFORD...NORTHEASTERN FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES
THROUGH 730 PM EDT...

AT 626 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW
ENTERPRISE...MOVING EAST NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL BE NEAR SAXTON AROUND 640 PM...COALMONT
AROUND 650 PM...BROAD TOP CITY AROUND 700 PM...WATERFALL AROUND 710
PM...SALTILLO AROUND 720 PM AND CASSVILLE AROUND 730 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 183
AND 186.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
522.

LAT...LON 4011 7833 4021 7843 4026 7832 4025 7829
      4028 7827 4042 7792 4012 7783 4007 7785
      4007 7822

FORECASTER: LAMBERT
Special weather statement, Jun 11, 5:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
653 PM EDT SAT JUN 11 2011

PAZ012-019-037-041-045-046-049-112315-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-TIOGA PA-UNION PA-
653 PM EDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CLINTON...
LYCOMING...NORTH CENTRAL CENTRE...NORTH CENTRAL UNION AND
SOUTHEASTERN TIOGA COUNTIES...

AT 649 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM CEDAR
RUN TO BEECH CREEK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THESE STORMS WILL BE NEAR WATERVILLE AROUND 700
PM...SALLADASBURG AROUND 710 PM AND TROUT RUN AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 173 AND 206...I-180 BETWEEN MILE MARKERS 20
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4161 7687 4160 7682 4156 7680 4104 7694
      4103 7772 4105 7771 4109 7763 4111 7768
      4150 7744 4167 7688

FORECASTER: GARTNER

The radar

The State College radar (KCCX), 143 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lebanon

When
June 11, 6:00 PM EST
Where
Lebanon County, 1.51 mi E of Bunker Hill
Measured
74 kt (85 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
40.404, -76.452

A microburst (straight line thunderstorm wind damage) with peak winds estimated near 85 mph flattened a swath of corn stalks and knocked down several trees of varying sizes. The damage occurred near Kreitzer Lane approximately 4 miles northwest of Lebanon.

Thunderstorm Wind, Lebanon

When
June 11, 6:25 PM EST
Where
Lebanon County, 0.69 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.340, -76.420

Thunderstorm winds estimated near 60 mph knocked down numerous trees in Lebanon city.

Thunderstorm Wind, York

When
June 11, 7:10 PM EST
Where
York County, 0.28 mi S of West York
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.946, -76.771

Thunderstorm winds estimated near 60 mph knocked down a few large trees on Lemon Street in West Manchester Township.

Thunderstorm Wind, Lancaster

When
June 11, 7:15 PM EST
Where
Lancaster County, 1.96 mi SW of Silver Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.051, -76.457

Thunderstorm winds estimated near 60 mph collapsed a barn roof on Prospect Road near Ironville and Silver Spring.

Hail, York

When
June 11, 7:19 PM EST
Where
York County, 0.87 mi NW of York
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.960, -76.730

Quarter size (1 inch diameter) hail reported in York.

Thunderstorm Wind, Lancaster

When
June 11, 7:20 PM EST
Where
Lancaster County, 0.53 mi E of Salunga
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.100, -76.420

Thunderstorm winds estimated near 60 mph blew off a barn roof in Salunga.

Thunderstorm Wind, York

When
June 11, 7:22 PM EST
Where
York County, 1.06 mi ESE of Lightner
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.973, -76.702

Thunderstorm winds estimated near 60 mph knocked down trees along Wayne Avenue near York city. Some of the trees fell onto cars.

Thunderstorm Wind, York

When
June 11, 7:35 PM EST
Where
York County, 0.56 mi SE of Relay
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.915, -76.642

Thunderstorm winds estimated near 60 mph knocked down a few large trees at the intersection of Springwood Road and North Walnut Street near Relay.

Thunderstorm Wind, York

When
June 11, 8:05 PM EST
Where
York County, 2.07 mi S of Stoverstown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.850, -76.820

Thunderstorm winds estimated near 60 mph knocked down trees at West College and Trinity Road in North Codorus Township.

Thunderstorm Wind, York

When
June 11, 8:25 PM EST
Where
York County, 0.47 mi N of Leaders Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.927, -76.701

Thunderstorm winds estimated near 60 mph knocked down a few large trees on Stanyon Street in York.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300473, 300464, 300471, 300466, 300462, 300467, 300468, 300469, 300470, 300472.